Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 137, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Oct 7, 2020, 4:50 PM EDT for 5 counties in Massachusetts. It was in force for 55 min. 16 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 7, 2020, 4:50 PM EDT (20:50 UTC)
- Expired
- Oct 7, 2020, 5:45 PM EDT
- In force
- 55 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Franklin County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 107 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 7, 4:54 PM EDT | TSTM WND DMG | Northampton, MA | 392 CHESTERFIELD ROAD - TREE DOWN BLOCKING ROAD IN THE LEEDS SECTION OF NORTHAMPTON |
| Oct 7, 4:58 PM EDT | TSTM WND DMG | Whately, MA | MULTIPLE TREES DOWN ON I-91 IN WHATELY AND DEERFIELD - ROADWAY IS BLOCKED |
| Oct 7, 5:09 PM EDT | TSTM WND DMG | Amherst, MA | PLEASANT STREET - TREE AND WIRES DOWN |
| Oct 7, 5:10 PM EDT | TSTM WND DMG | Amherst, MA | NORTHAMPTON ROAD JUST EAST OF DANA - TREE DOWN BLOCKING ROAD |
| Oct 7, 5:21 PM EDT | TSTM WND DMG | Hardwick, MA | RIVER RUN ROAD - TREE DOWN ACROSS ROAD WITH WIRES DOWN |
| Oct 7, 5:24 PM EDT | TSTM WND GST 60 | Fitchburg Ap, MA | |
| Oct 7, 5:27 PM EDT | TSTM WND DMG | Ayer, MA | *** 5 INJ *** DEVENS FIRE CHIEF REPORTED 5 INJURIES FROM FT. DEVENS WHEN A MILITARY-GRADE TENT WAS BLOWN OVER BY THUNDERSTORM WINDS. THE 5 INJURED WERE TAKEN TO THE HOSPITAL AND TREATED FOR MINOR INJURIES. THEY HAVE SINCE BEEN RELEASED. |
| Oct 7, 5:27 PM EDT | TSTM WND GST 70 | Worcester Ap, MA | |
| Oct 7, 5:30 PM EDT | TSTM WND DMG | Worcester, MA | TREE LIMBS DOWN ACROSS THE CITY; BEECHMONT ST [LIMB ON HOUSE], BRANTWOOD RD, PLEASANT ST [LIMB ON HOUSE], DAYTON ST, MAIN ST, VARNUM ST, JUNE ST, MAXWELL ST, HOLLY ST... |
| Oct 7, 5:40 PM EDT | TSTM WND DMG | Boylston, MA | TREES SNAPPED ON GREEN ST |
| Oct 7, 5:40 PM EDT | TSTM WND DMG | Sterling, MA | MULTIPLE TREES/WIRES DOWN WITH ROAD CLOSURES ON TUTTLE, KILBURN, & NORTH ROW ROAD |
| Oct 7, 5:45 PM EDT | TSTM WND DMG | 1 Se Fitchburg, MA | TREE AND WIRES DOWN ON ASH ST. LARGE BRANCH ONE FOOT IN DIAMETER DOWN ON MILK ST WITH WIRES DOWN. |
| Oct 7, 5:45 PM EDT | TSTM WND DMG | Westminster, MA | MULTIPLE TREES DOWN AT 196 WORCESTER ROAD |
| Oct 7, 5:46 PM EDT | TSTM WND DMG | Lancaster, MA | SMALL TREE DOWN ON BROCKELMAN RD |
| Oct 7, 5:51 PM EDT | HAIL 0.75 | Rutland, MA | |
| Oct 7, 5:55 PM EDT | TSTM WND DMG | Leominster, MA | TREE DOWN ON MOUNTAIN VIEW ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.8 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1371 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
917
WUUS51 KBOX 072050
SVRBOX
MAC011-013-015-017-027-072145-
/O.NEW.KBOX.SV.W.0137.201007T2050Z-201007T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boston/Norton MA
450 PM EDT Wed Oct 7 2020
The National Weather Service in Boston/Norton has issued a
* Severe Thunderstorm Warning for...
Worcester County in central Massachusetts...
Central Hampshire County in western Massachusetts...
Northwestern Middlesex County in northeastern Massachusetts...
Eastern Franklin County in western Massachusetts...
Northeastern Hampden County in western Massachusetts...
* Until 545 PM EDT.
* At 450 PM EDT, severe thunderstorms were located along a line
extending from near Northfield to near Sunderland to near
Williamsburg, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Worcester, Leominster, Fitchburg, Amherst, Shrewsbury, Northampton,
Orange, Deerfield, Gardner, South Hadley, Holden, Belchertown,
Northborough, Clinton, Palmer, Spencer, Athol, Pepperell, Leicester
and Groton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4250 7257 4273 7248 4270 7156 4233 7163
4219 7198 4233 7289
TIME...MOT...LOC 2050Z 283DEG 42KT 4273 7244 4249 7252 4237 7277
HAIL...<.75IN
WIND...60MPH
$$
KJC2 follow-up statements
431
WWUS51 KBOX 072111
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
511 PM EDT Wed Oct 7 2020
MAC011-013-015-017-027-072145-
/O.CON.KBOX.SV.W.0137.000000T0000Z-201007T2145Z/
Worcester MA-Hampshire MA-Middlesex MA-Franklin MA-Hampden MA-
511 PM EDT Wed Oct 7 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR CENTRAL WORCESTER...SOUTHEASTERN HAMPSHIRE...NORTHWESTERN
MIDDLESEX...SOUTHEASTERN FRANKLIN AND NORTHEASTERN HAMPDEN
COUNTIES...
At 510 PM EDT, severe thunderstorms were located along a line
extending from Royalston to Petersham to near Amherst, moving east at
50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Worcester, Leominster, Fitchburg, Shrewsbury, Gardner, Holden,
Belchertown, Northborough, Clinton, Palmer, Spencer, Pepperell,
Leicester, Groton, Winchendon, Lunenburg, Ware, Townsend, Lancaster
and Templeton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4270 7156 4233 7163 4219 7198 4228 7250
4244 7218 4272 7213
TIME...MOT...LOC 2110Z 283DEG 42KT 4268 7215 4244 7223 4232 7248
HAIL...<.75IN
WIND...60MPH
$$
KJC940
WWUS51 KBOX 072141
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
541 PM EDT Wed Oct 7 2020
MAC011-013-015-017-027-072151-
/O.EXP.KBOX.SV.W.0137.000000T0000Z-201007T2145Z/
Worcester MA-Hampshire MA-Middlesex MA-Franklin MA-Hampden MA-
541 PM EDT Wed Oct 7 2020
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WORCESTER...
SOUTHEASTERN HAMPSHIRE...NORTHWESTERN MIDDLESEX...SOUTHEASTERN
FRANKLIN AND NORTHEASTERN HAMPDEN COUNTIES WILL EXPIRE AT 545 PM
EDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 4270 7156 4233 7163 4219 7198 4228 7250
4244 7218 4272 7213
TIME...MOT...LOC 2141Z 283DEG 42KT 4260 7171 4236 7179 4224 7204
$$
KJCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 4:13 PM EDT, 37 minutes earlier.
Area forecast discussion, Oct 7, 4:13 PM EDT, 37 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
413 PM EDT Wed Oct 7 2020
.SYNOPSIS...
Strong to damaging winds expected as a cold front moves through
bringing showers and thunderstorms this evening. After the front
moves through skies clear as high pressure nudges in, but the
strong winds persist. The dry weather returns for most places
late this week and early next week. Though it still will be
breezy on Thursday. Cool temperatures trend above normal this
weekend, and then cooler once more next week.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Highlights
* Line of showers and storms quickly move through from west to east
this evening as a cold front moves through.
* Strong to damaging wind gusts are possible across much of southern
New England into this evening as the front moves through. High
Wind Warnings and Wind Advisories remain in effect until late
tonight.
This evening...
Potent shortwave trough digs into southern New England. At the
surface a strong cold front moves through. Along the front expect a
line of showers and thunderstorms.
Very good consensus amongst CAMs and other short term guidance in
timing the showers moving through currently and convection moving in
from New York. Particularly leaned toward the past several runs of
the HRRR along with the NAMNest and HREF to time this activity
moving through. The timeframe for the thunderstorm activity moving
through is roughly from 21Z to 01Z from northwest to southeast.
Along and immediately behind this line is the best opportunity for
the strong to damaging wind gusts. Matches up well with Bufkit
soundings per the NAM/RAP/GFS mixing down 45-50 kts. There is
potential for isolated areas of higher gusts. This is a result of a
strong 40-60 kt low level jet at 850 hPa in combination with strong
cold air advection as the front moves through.
Tonight...
The shortwave trough lifts northeastward tonight into Nova Scotia.
Any precipitation should be over with by 01-03Z as the front exits.
High pressure nudges its way into the region behind the front from
the Upper Mississippi River Valley.
Still anticipate strong winds overnight as the pressure gradient
remains tight due to the exiting front and high building in. Gusts
will gradually diminishing and should be below Wind Warning/Wind
Advisory criteria after midnight.
Skies quickly clearing as the high nudges in. Temperatures will be
much cooler in comparison to this morning. Will have strong 850 hPa
northwest cold air advection where 0 to -2 degree Celsius air moves
in. Despite the clear skies will be tough for strong radiational
cooling given the mechanical mixing due to strong winds. Low
temperatures range from the upper 30s in northwest MA to the low to
mid 50s across Cape Cod and the Islands.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
Highlights
* Dry, windy and quiet weather on Thursday.
* Dry, cool and quiet weather Thursday night. Frost Advisories may
be needed for portions of southern New England.
Ridge axis builds into the Upper Mississippi River Valley on
Thursday and the central Great Lakes/Ontario Thursday night. At the
surface high pressure will nudge into southern New England from the
central/eastern Great Lakes on Thursday. The high will build into
the Mid Atlantic/eastern Great Lakes Thursday night.
Thursday...
Main concern during this period is the strong winds anticipated
across southern New England on Thursday. The pressure gradient will
remain tight as the high nudges in and the low over Nova Scotia/New
Brunswick.
The strong gusty winds mixing down will be aided by the strong
northwest cold air advection aloft. Should see 850 hPa temperatures
of 0 to -5 advect in. The results in high temperatures ranging from
the mid 50s to the mid 60s, which is roughly 5 to 10 degrees cooler
than normal for this time of year.
Thursday night...
Gusty winds come to an end as high pressure relaxes the pressure
gradient as it builds just west of southern New England. Will have
some weak warm air advection aloft late. However, will have clear
skies and relatively light winds. This should result in strong
radiational cooling. Have lowered temperatures to the 25th
percentile of guidance. Results in readings generally in the 30s
across the interior and lower 40s along the coastal plain. A few
locations across the interior may need a Frost Advisory.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Big Picture...
Zonal flow across the northern USA Friday and Saturday, with an
embedded shortwave moving through the flow and crossing New
England/Eastern Canada Saturday/Saturday night. Another shortwave
moves ashore from the Pacific Ocean Saturday and digs a deep trough
over the Central USA by Monday. Hurricane Delta is expected to make
landfall in LA late Friday and move up the Mississippi Valley during
the weekend. The digging of that Central trough will encourage the
Delta remnants to move through the Midwest and Northeast USA
early next week.
Mass fields are quite similar through Sunday, bringing moderate-high
confidence to the Friday to Sunday forecasts. Model differences grow
Sunday night and Monday in the Plains due to different handling
of the deep trough. The track has also changed over the last 24
hours, so that consistency is low. Confidence in the arrival
and timing of the remnant into Srn New England is low at this
time.
Details...
Friday-Saturday...
High pressure builds over the region Friday and shifts offshore
Saturday. Expect dry air and subsidence both days. A warm front
moves through Friday evening and may bring a period of mid and high
clouds as it moves across.
Mixing reaches 900 mb Friday and 850 mb Saturday. This taps winds of
15 kt Friday and 30 kt Saturday. So gusty southwest winds are
expected Saturday. Temps at the top of the mixed layer are equiv to
1-3C Friday and 10-11C Saturday. The Saturday numbers are
colder than all but the bias-corrected guidance. The forecast
favors moving max temps Saturday up a couple of degrees. Min
temps of 45-55 are favored based on forecast dew points, but
there is room for inland temps to cool another 3-4F in
radiational cooling.
Saturday night-Sunday...
Cold front over Nrn New England moves southeast through Srn New
England, driven by a shortwave crossing eastern Canada. Moisture
cross-sections reach up to 700-mb, but dry air above that. Expect
some clouds with the front and possibly isolated showers. The front
moves south of the region early Sunday morning. High pressure then
builds across Nrn New England Sunday, turning our winds from the
north and then northeast. That means a marine flow and shallow
mixing, with 950-mb temps equiv to -1C to +3C, supporting upper 50s
to mid 60s.
Monday through Wednesday...
As noted, the GFS brings remnants from Delta to the Northeast USA
Monday afternoon through Tuesday. This is quite a change from 24-
hours ago when the model aimed for the Virginia coast and out to
sea. That adds uncertainty to whether this wetter track is correct
or a blip. The 12Z ECMWF behaves similar to the GFS. Both models
seem to be reacting to the digging of the deep trough over the
Plains. The forecast will support low-end chance pops Monday-
Tuesday, and slight chance pops Wednesday.
As noted above, confidence in this part of the forecast is low. With
more run-to-run consistency, would expect confidence to
increase.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Through 00Z...High confidence
VFR conditions expected as a cold front slides through. This
will bring scattered showers and perhaps a few strong
thunderstorms. Rough timing for precipitation is 18Z-02Z from
west to east. Utilized the last several runs of the HRRR along
with the NAMNest and HREF to time the activity moving through.
Could have periods of MVFR as a storm or heavier shower moves
over a terminal. Have added a mention of VCTS to all terminals
except ACK, based on CAMs.
Strong SW winds shifting to the W as the front passes through.
Will see sustained winds of 15-20 kts with gusts of 40 to 45
kts. There may be a few 50 kt gusts toward 00Z. Cape Cod and the
Islands will see sustained winds of 20-25 kts with gusts of 40
to 50 kts.
Tonight...High confidence.
VFR conditions expected with strong W to WNW winds. Any showers
or storms come to an end early in the evening along the south
coast. Gusts initially between 40-50 kts. Should see those
gusts diminishing generally after midnight to the 30-40 kts
range.
Thursday...High confidence.
VFR conditions expected with WNW to NW winds. Sustained winds
between 15-20 kts with gusts to around 30 knots.
Thursday night...High confidence.
VFR with gusty winds coming to an end during the evening. Winds
shifting from the NW to the W.
KBOS Terminal...High confidence in TAF.
KBDL Terminal...High confidence in TAF.
Outlook /Friday through Monday/...
Friday through Friday Night: VFR. Breezy.
Saturday: VFR. Windy with gusts up to 30 kt.
Saturday Night through Sunday Night: VFR. Breezy.
Columbus Day: Mainly MVFR, with areas VFR possible. Breezy.
Slight chance SHRA.
&&
.MARINE...
Gale Warning continues into tonight for all waters as a strong cold
front moves through. As the front moves through will see winds shift
from the southwest to the west. Cannot completely rule out
occasional Storm Force gusts across parts of the southern waters
this evening as that front moves through. A few strong thunderstorms
are possible this evening.
Have extended the Gale Warning as gusty winds continue across the
far eastern outer waters through Thursday. Elsewhere will have
strong SCA to marginal gale force gusts of 30 to 35 kts as strong
cold air advection continues over the mild ocean.
Outlook /Friday through Monday/...
Friday: Winds less than 25 kt. Seas locally approaching 5 ft.
Friday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Local rough seas.
Saturday: Low risk for gale force winds with gusts up to 30 kt.
Areas of rough seas.
Saturday Night: Moderate risk for Small Craft Advisory winds
with gusts up to 25 kt. Local rough seas.
Sunday through Sunday Night: Winds less than 25 kt. Seas up to
5 ft.
Columbus Day: Low risk for Small Craft Advisory winds with
gusts up to 20 kt. Areas of rough seas. Slight chance of rain
showers.
&&
.FIRE WEATHER...
Strong wind gusts persist across southern New England on
Thursday due to the tight pressure gradient in place from the
exiting system and high pressure building in. Expect it to be
dry with minimum relative humidities ranging from 30 to 45
percent across the region on Thursday. An SPS for Elevated Fire
Weather concerns may be needed in future updates depending on
how much precipitation falls as this line moves through this
evening. Have held off in the latest package as am uncertain
how widespread the wetting rain will be.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Wind Advisory until 2 AM EDT Thursday for CTZ002>004.
MA...Wind Advisory until 2 AM EDT Thursday for MAZ017>021.
High Wind Warning until 2 AM EDT Thursday for MAZ002>016-
022>024-026.
RI...Wind Advisory until 2 AM EDT Thursday for RIZ001>008.
MARINE...Gale Warning until noon EDT Thursday for ANZ231>235-237-255-
256.
Gale Warning until 8 AM EDT Thursday for ANZ230-251.
Gale Warning until 5 AM EDT Thursday for ANZ236.
Gale Warning until 8 PM EDT Thursday for ANZ250-254.
&&
SYNOPSIS...WTB/BL
NEAR TERM...BL
SHORT TERM...BL
LONG TERM...WTB
AVIATION...WTB/BL
MARINE...WTB/BL
FIRE WEATHER...Hazardous weather outlook, Oct 7, 4:22 PM EDT, 28 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 422 PM EDT Wed Oct 7 2020 MAZ002>006-008>014-026-082030- Western Franklin MA-Eastern Franklin MA-Northern Worcester MA- Central Middlesex MA-Western Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Northern Middlesex MA- 422 PM EDT Wed Oct 7 2020 ...HIGH WIND WARNING IN EFFECT UNTIL 2 AM EDT THURSDAY... This Hazardous Weather Outlook is for central Massachusetts, eastern Massachusetts, northeastern Massachusetts and western Massachusetts. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ002>004-MAZ017-018-020-021-RIZ001>007-082030- Hartford CT-Tolland CT-Windham CT-Northern Bristol MA- Western Plymouth MA-Southern Bristol MA-Southern Plymouth MA- Northwest Providence RI-Southeast Providence RI-Western Kent RI- Eastern Kent RI-Bristol RI-Washington RI-Newport RI- 422 PM EDT Wed Oct 7 2020 ...WIND ADVISORY IN EFFECT UNTIL 2 AM EDT THURSDAY... This Hazardous Weather Outlook is for northern Connecticut, southeastern Massachusetts, northern Rhode Island and southern Rhode Island. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ007-015-016-022>024-082030- Eastern Essex MA-Suffolk MA-Eastern Norfolk MA-Barnstable MA- Dukes MA-Nantucket MA- 422 PM EDT Wed Oct 7 2020 ...HIGH WIND WARNING IN EFFECT UNTIL 2 AM EDT THURSDAY... This Hazardous Weather Outlook is for eastern Massachusetts, northeastern Massachusetts and southeastern Massachusetts. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ019-RIZ008-082030- Eastern Plymouth MA-Block Island RI- 422 PM EDT Wed Oct 7 2020 ...WIND ADVISORY IN EFFECT UNTIL 2 AM EDT THURSDAY... This Hazardous Weather Outlook is for southeastern Massachusetts and southern Rhode Island. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ231>235-237-255-256-082030- Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay- Rhode Island Sound-Block Island Sound- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 422 PM EDT Wed Oct 7 2020 ...GALE WARNING IN EFFECT UNTIL NOON EDT THURSDAY... This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ250-254-082030- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 422 PM EDT Wed Oct 7 2020 ...GALE WARNING IN EFFECT UNTIL 8 PM EDT THURSDAY... This Hazardous Weather Outlook is for Massachusetts coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230-251-082030- Boston Harbor-Massachusetts Bay and Ipswich Bay- 422 PM EDT Wed Oct 7 2020 ...GALE WARNING IN EFFECT UNTIL 8 AM EDT THURSDAY... This Hazardous Weather Outlook is for Massachusetts coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ236-082030- Narragansett Bay- 422 PM EDT Wed Oct 7 2020 ...GALE WARNING IN EFFECT UNTIL 5 AM EDT THURSDAY... This Hazardous Weather Outlook is for Rhode Island coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/us.nationalweatherservice.boston.gov You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, Oct 7, 4:00 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
400 PM EDT Wed Oct 7 2020
MAZ002>004-008>010-072100-
Western Franklin MA-Western Hampshire MA-Western Hampden MA-
Eastern Franklin MA-Northern Worcester MA-Eastern Hampshire MA-
400 PM EDT Wed Oct 7 2020
...LINE OF STRONG THUNDERSTORMS...
At 358 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Cambridge to near Grafton to near Westerlo in
eastern New York.
Movement was east at 70 mph. This line of storms will move into
Franklin and Hampshire counties between 430 and 5 pm.
Wind gusts up to 50-55 mph will accompany these storms.
Locations impacted include...
Amherst, Northampton, Greenfield, Orange, Deerfield, Gardner, Monroe,
Athol, Winchendon, Montague, Templeton, Ashburnham, Hadley,
Sunderland, Hatfield, Northfield, Williamsburg, Huntington,
Bernardston and Buckland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.
&&
LAT...LON 4239 7301 4263 7295 4266 7295 4267 7300
4270 7295 4270 7302 4274 7302 4271 7197
4257 7205 4224 7291 4226 7301 4231 7300
4231 7303 4233 7306 4238 7307
TIME...MOT...LOC 1958Z 280DEG 62KT 4303 7337 4276 7351 4256 7408
KJCThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 4:00 PM EDT | Special Weather Statement | BOX | Franklin, Hampshire | 60 min |
| Oct 7, 4:13 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire | 51 min |
| Oct 7, 4:38 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 67 min |
| Oct 7, 5:22 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Worcester | 38 min |
| Oct 7, 5:27 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Norfolk, Suffolk, Worcester | 48 min |
| Oct 7, 5:34 PM EDT | Special Marine Warning | BOX | 56 min | |
| Oct 7, 5:38 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Hampden, Middlesex, Norfolk, Plymouth, Worcester | 40 min |
| Oct 7, 5:47 PM EDT | Severe Thunderstorm Warning | BOX | Worcester | 58 min |
| Oct 7, 5:52 PM EDT | Special Marine Warning | BOX | 53 min | |
| Oct 7, 5:54 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Suffolk | 36 min |
| Oct 7, 6:03 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Norfolk, Plymouth, Worcester | 42 min |
| Oct 7, 6:16 PM EDT | Special Marine Warning | BOX | 59 min | |
| Oct 7, 6:34 PM EDT | Special Marine Warning | BOX | 56 min | |
| Oct 7, 6:36 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable, Bristol, Dukes, Plymouth | 39 min |
| Oct 7, 6:41 PM EDT | Special Marine Warning | BOX | 64 min | |
| Oct 7, 7:11 PM EDT | Special Marine Warning | BOX | 49 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.